Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 12, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 9, 2010, 1:04 PM PST for Los Angeles County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2010, 1:04 PM PST (21:04 UTC)
- Expired
- Feb 9, 2010, 5:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 11:30 AM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 9, 11:30 AM PST, 1 hour 34 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1130 AM PST TUE FEB 9 2010 NEW AVIATION DISCUSSION .SYNOPSIS... ANOTHER STORM WILL BRING SHOWERS AND LOW ELEVATION SNOW...AS WELL AS A SLIGHT CHANCE OF THUNDERSTORMS...TO THE AREA TODAY INTO EARLY WEDNESDAY. DRY WEATHER AND COOL TEMPERATURES ARE EXPECTED THROUGH THE REST OF THE WEEK. && .SHORT TERM (TODAY-THU)... A COLD WOBBLY LOW JUST WEST OF THE BAY AREA WILL MOVES SOUTHWARD TODAY. IT WILL BRING SHOWERS TO THE AREA TODAY...OVERNIGHT AND INTO WEDNESDAY MORNING BEFORE EXITING THE REGION. THIS KIND OF SYSTEM IS VERY TRICKY TO FORECAST AS ONLY SLIGHT VARIATION IN THE STORM TRACK PRODUCE LARGE CHANGES IN THE AMOUNT OF RAINFALL. THE MDLS ARE ALSO HAVING SOME PROBLEMS WITH THE EXACT TRACK WITH LAST NIGHTS MDLS INLAND...YDYS RUNS SHOWING A LITTLE MORE OFFSHORE...LAST EVENINGS RUNS WERE VERY WET WITH A GOOD OFFSHORE TRACK...AND NOW THE LATEST RUNS ARE SHOWING A DRIER MORE INLAND PATH. THESE DIFFERENCES WILL NOT AFFECT WEATHER OR NOT IT WILL RAIN OR NOT...JUST THE AMOUNT OF RAIN. THE MOST INTERESTING ASPECT OF TODAYS SYSTEM IS HOW THE COLD AIR ALOFT AND THE DIFFLUENT JET DYNAMICS WILL CONSPIRE TO PRODUCE BOTH THERMODYNAMIC AND DYNAMIC CONVECTIVE INSTABILITY. THERE HAVE ALREADY BEEN LIGHTNING STRIKES OFFSHORE IN THE COLD CORE OF THE LOW AND A SLIGHT CHANCE OF TSTMS WILL OCCUR THIS AFTERNOON AND OVERNIGHT. THE BEST CHANCE OF THE TSTMS WILL OCCUR WHEN THE CORE OR LOW IS CLOSEST TO ANY GIVEN AREA. THE SYSTEM SEEMS TO MOVING A LITTLE FASTER THAN CURRENT MDLS ADVERTISE WITH SOME SHOWERS JUST NOW APPROACHING THE NORTHWEST TIP OF SLO COUNTY. LOOK FOR RAIN AND A SLIGHT CHC OF TSTMS TO DEVELOP OVER THE CENTRAL COAST THIS MORNING AND THEN THE SHOWERS AND SLGT CHC OF TSTMS WILL SPREAD INTO VTA AND LA COUNTIES THIS AFTERNOON. RAIN WILL TAPER OFF OVER THE CENTRAL COAST LATER THIS EVENING AND END OVERNIGHT WHILE SOUTH OF POINT CONCEPTION THE SHOWERS WILL TAPER OFF AFTER MIDNIGHT AND END WEDNESDAY MORNING. THIS WILL BE A COLD SYSTEM WILL LOW SNOW LEVELS...BUT SINCE IT LOOKS LIKE THE LOW WILL TAKE A SLIGHT OFFSHORE TRACK THE SNOW LEVELS WILL NOT BE AS LOW AS THEY WERE FCST EARLIER WHEN THE MDLS HAD MORE OF A OVERLAND TRACK. SNOW LEVELS WILL BE BETWEEN 4500 AND 5000 FEET THIS MORNING...THEN WILL LOWER TO BETWEEN 3000 AND 4000 FEET TONIGHT. AS MUCH AS A FOOT OF SNOW MAY FALL IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES LATER TODAY AND TONIGHT. OVERALL...RAINFALL TOTALS ARE NOT EXPECTED TO BE EXCEPTIONALLY HEAVY...AND WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE OF THE PRECIPITATION. HOWEVER...EXPECT RAINFALL TOTALS TO AVERAGE ONE THIRD OF AN INCH TO ONE INCH ACROSS THE AREA...ALTHOUGH LOCAL TOTALS OVER 2 INCHES ARE POSSIBLE IN AREAS THAT RECEIVE THUNDERSTORMS. PEAK RAINFALL RATES OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR ARE POSSIBLE IN HEAVIER SHOWERS AND THUNDERSTORMS. THE MOST LIKELY TIME PERIOD FOR THE HEAVY SHOWERS ACROSS SAN LUIS OBISPO AND SANTA BARBARA COUNTIES WILL BE THIS MORNING THROUGH THIS AFTERNOON...AND ACROSS VENTURA AND LOS ANGELES COUNTIES THIS AFTERNOON THROUGH LATE THIS EVENING. SNOW ACCUMULATIONS FOR THE L.A. AND VTA MTNS WILL GENERALLY BE BETWEEN 6 AND 12 INCHES. LOCAL AMOUNTS UP TO 16 INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SAN GABRIELS. THE SLO AND SBA MTNS WILL LIKELY SEE BETWEEN 3 AND 6 INCHES OF NEW SNOW. THE LOW SNOW LEVELS WILL ALSO ALLOW FOR AN INCH OR TWO OF SNOW IN FOOTHILLS OF THE ANTELOPE...CUYAMA...AND SLO INTERIOR VLYS. THE STORM WILL EXIT THE AREA WEDNESDAY AND NOW LOOKS LIKE IT WILL EXIT ALONG A MORE SOUTHWESTERLY PATH WHICH WILL ELIMINATE THE WRAP AROUND FLOW INTO THE NORTH SLOPES OF MTNS. SKIES WILL CLEAR IN THE WAKE OF THE STORM BUT WITH 556DM HGTS OVERHEAD WEDNESDAY MAX TEMPS IN THE COASTS AND VLYS WILL STRUGGLE TO REACH THE LOWER 60S. THURSDAY WILL BE UNEVENTFUL WITH A RIDGE IN PLACE. THE ONLY QUESTION IS WEATHER TO CALL THE SLO/SBA SKIES MOSTLY SUNNY OR PARTLY CLOUDY AS SOME MOISTURE WORKS ITS WAY THROUGH THE TOP OF THE RIDGE. HGTS WILL BE UP A FEW DECAMETERS AND MAX TEMPS WILL WARM A FEW DEGREES FROM WEDNESDAYS CHILLY READINGS. .LONG TERM (FRI-MON)... GFS AND EC IN DECENT AGREEMENT FOR THE EXTENDED PERIOD. BOTH NOW SHOW NO HOPE OF RAIN FROM THE DYING FRONT ON FRIDAY. THE ONLY THAT HAPPENS IS THE HGTS GET KNOCKED DOWN SOME AND MAX TEMPS WILL BE SIMILAR TO THURSDAYS. A RIDGES BULGES INTO THE AREA OVER THE WEEKEND WITH ENOUGH OFFSHORE FLOW TO CREATE A NICE BUMP UP IN TEMPS AND MAX TEMPS IN THE LOWER 70S ACROSS THE L.A. CSTS. THE RIDGE DOES NOT MOVE MUCH AND AT THIS TIME IT LOOKS LIKE NEXT MONDAY WILL SIMILAR TO SUNDAY. && .AVIATION...09/1930Z. SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A VERY COLD UPPER LEVEL LOW DROPPING SOUTH ALONG THE COAST WILL CONTINUE INTO THIS EVENING. THERE WILL BE MVFR TO LOCAL IFR CONDITIONS IN BRIEF HEAVY RAIN. VFR CONDITIONS WILL AGAIN BECOME MORE PREVALENT LATE THIS EVENING AND TONIGHT. KLAX...GOOD CONFIDENCE IN MVFR TO IFR CONDITIONS IN BRIEF HEAVY RAIN AND SMALL HAIL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. THE ACTIVITY WILL DIE DOWN LATER THIS EVENING AND OVERNIGHT. ...NOTE... THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD WATCH (SEE LAXFFALOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...RORKE AVIATION...SWEET SYNOPSIS...ASR WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 9, 6:00 AM PST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST TUE FEB 9 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-101400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST TUE FEB 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A COLD PACIFIC STORM WILL MOVE OVER THE AREA TODAY. ALONG WITH SHOWERS IT WILL BRING A CHANCE OF THUNDERSTORMS. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING IN AND AROUND THE BURN AREAS. SNOW LEVELS WILL START NEAR 5000 FEET BUT WILL LOWER TO 3500 TO 4000 LATER THIS EVENING...THESE SNOW LEVELS WILL PRODUCE WINTRY DRIVING HAZARDS ACROSS THE GRAPEVINE AND THE SOLEDAD PASSES. ACROSS THE WATERS THUNDERSTORMS COULD PRODUCE HAZARDOUS WATERSPOUTS. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY LOW SNOW LEVELS WEDNESDAY MORNING WILL CONTINUE THE HAZARDS ACROSS THE MOUNTAINS. HAZARD FREE WEATHER IS FORECAST THURSDAY THROUGH MONDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 7:23 PM PST | Flash Flood Watch | LOX | Los Angeles | 30 hr |
| Feb 8, 9:56 PM PST | Winter Storm Warning | LOX | 36 hr | |
| Feb 9, 7:00 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 105 min |
| Feb 9, 1:09 PM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.